Jump to content
CrazyBoards.org

Hives Hives/Rash, Swollen Throat, Geodon Culprit?


Recommended Posts

Guest FrannyNZooey

I am exhausted but felt need to share bit of this horrid experience for others to beware.

I was not told this could be such a reaction of Geodon which I started one month ago to the day.

It is only new medication, only new anything that had happen up to the incident.

I took 40 mg. Bid, after breakfast and dinner, so last dose was 7 pm last night. Around 10:00 pm I began to get swollen hive type rash all over hands and line of hives up both arms to throat. Immediately my arms were plastered with the rash, and under armpits it was large cluster on both sides in exact same pattern.

My throat became tight and swollen, we drove right down to ER, with cell phone in hand.

I had fever, and was achey as if flu. Hair became damp from cold sweats, soaked under my neck where more clusters were.

I was taken back immediately and heplock placed in, followed by injection of Benadryl, and a cortisone place in IV.

Benadryl was done two more times through out the night until the rash went down some, and throat, breathing, was normal.

They wondered why I was not knocked out, if anything I was agitated, restless.

I had told them my reason for being on Geodon you would think that would have explain why not same reaction as others to Benadryl shot.

I was told to no longer take Geodon, think I was planning that, and to call my doc on Monday we were not able to get hold of him that night.

So, I guess off to beginning of looking for yet another mood stabilizer for me again.

I am so exhausted, want to sleep today, but still feel agitated.

I so hope not going in mania, hell who knows with my chemistry.

Did anyone else have this reaction with Geodon?

I was not having love relationship with med anyway for it made me so exhausted all day, and shaky.

But, this was a nightmare.

Aly

Link to comment
Share on other sites

Hi Aly:

Sorry this happened to you. I know what it's like trying to find a med that works for you. Hang in there. And maybe this will be a good thing in terms of what not to try in the future. Good luck.

Breeze

Link to comment
Share on other sites

Guest FrannyNZooey

Thank you Raven and Breeze, well I know one thing for sure now, I can't give up, I do need a mood stabilizer.

I am thinking maybe the only safe is the tried and true, Lithobid, and all these others are just too risky, when thought to be safer?

Aly

Link to comment
Share on other sites

Guest FrannyNZooey

I was told to keep up 50 mg of Benadryl capsule at home, since when released still visible hive redness, but dramatically gone, and throat cleared.

I have been doing so every 4 hours as told, just woke from nap, and hives are coming back on plams of hands and working up arms.

I immediately took 50mg more of Benadryl.

I realize Geodon will take while to be out of my system, I am very shaky, and have headache.

This hive type formation is so predictable in where it starts and travels it freaks me out to see it starting back again.

I am going to take cool bath to hope calm the burn tingling sensation in nerve endings.

I so hope not trip back to ER due to of course being in ER all the added anxiety, and the cost, co-pay on insurance, we really don't need all of this now.

I really do feel like breaking down crying.

Aly

Link to comment
Share on other sites

Gee, Aly, it sounds horrible for you.

I don't want to seem a Monday morning quarter-back, but if you've been taking Geodon for a month, maybe something else gave you the reaction, maybe something you ate?

The reason I say that is because I worked with a fellow that happened to - instant huge hives, trouble breathing, trip to the hospital, and I'm sitting here racking my brain trying to remember what it was he ate that did it. It might have been some type of seafood as he lived in very rural Indiana and didn't get out much. Eye-talian food was ethnic food to him, if you know what I mean!

Well, I hope it settles down with the Benadryl and your doc can get everything sorted out. What a week you had this time round! Phew! Time for a bath and fuzzy slippers.

Link to comment
Share on other sites

Aly

So sorry you had such a bad reaction to geodon. I have taken it for about a year with no ill effects. In fact it is the only one of the atypical antipsychotics that does not sedate all who take it. Its so horrible that you have had to go through this, too. Hope other things are a bit more under control and that you are taking good care of yourself.

Susie

Link to comment
Share on other sites

Guest FrannyNZooey

Thanks Susie and Catnapper, I ended up back in ER last night, with even worse out break of hives and full blown asthma attack.

It all came on so sudden again, the ER doctor was same that treated me night before and seem to think it was the time that the steroids that were in my system left that it kicked back in, so what ever is doing it is still in my stystem, not all out yet.

I had to get adrenalin shot, then the three bouts of Benadryl along with steroid injecteted through IV, so it was 12 hours of med dosing, and about 15 hours total there in bed.

I am so shaky today, I am on prednisone pack to try to keep them from flaring full force they are still there in worse places around wrists, up inside of arms, on thighs, and chest and back, and neck.

I am feeling so anxious and depressed, probably from all the steroids that have been put in my system last 48 hours.

We did list over last week and no change in diet or where ate out, or any products used.

Only new thing introduce we can figure out in past month was Geodon, so with doing list, Doc felt I should stop that med right away with such severe hives, and respiratory symptoms.

This is very frustrating for now I know start over for new mood stabilizer' and I am starting to fear them all.

But then again I fear my moods even greater.

I hate being here alone today, but can not really post either, feel so out of it.

I do just need cool baths and fuzzy slippers.

Aly

Link to comment
Share on other sites

Guest FrannyNZooey

I am so hyper today, so shaky, anxious.

Is it all from the prednisone?

I am getting scared.

Aly

Link to comment
Share on other sites

Sorry you are getting scared,

The adrenalin shots are....well, adrenalin, and they DO make your heart race, make you shakey, etc, but the effect should have pretty well worn off in a couple hours.

Prednisone can also pump you up, it can make your emotions very reactive, it can make people ragey. I don't know if it can make you shakey, etc.

Benadryl normally makes people drowsy and sleepy. However, it is possible to have a paradoxical reaction and go manic.

If you feel like things are out of control, go the the hospital. Don't be shy, you have had some extremely severe med reactions. Best not take a chance.

a.m.

Link to comment
Share on other sites

Guest FrannyNZooey

The hives are finally going down, but emotions are still high, been crying alot.

Just feeling sad, kind of lost, I think too many things happening this month, and the not having a mood stabilizer may be scaring me now.

I have two weeks till I see TDoc about meds.

I do not know what I am going to do in that time now that not on Geodon.

So, feel bit scared, and do think prednisone is causing the sadness and crying.

Kind of pumped up feeling of need to get everything right, right away, and not knowing how to go about it.

Why the lost feeling.

Thank you for your advive AM, and Lily for checking in with me.

Aly

Link to comment
Share on other sites

Guest FrannyNZooey

You can call the doc and explain what happened and get a phone consult. They do that.

raven

raven~ bad but i am going in hiding mode. Not wanting to speak more than have to, only to those here, like hubby.

And that hardly. Sleeping alot, hiding in dreams, just hiding.

Aly

I loved rollergirls, they kick ass, wish i could be one.

Link to comment
Share on other sites

Guest FrannyNZooey

Called tdoc so not to wait till two week appointment. I am upped my Topomax to 100 mg at bedtime 50 am and will up from there as mood stabilizer for now, trazodone for sleep, and lexapro 10 mg to pick me up from the crying.

So back to the main 3, and no geodon or anything elsa for now.

Two more days of prednisone, some hives yet, almost all gone.

I think I may just want to do more topomax and talk therapy, other drugs kind of scare the hell out of me.

I do have trazodone 50 mg for sleep now, and that is all good.

Aly

Link to comment
Share on other sites

  • 1 month later...

ALY-----I have experienced some very similiar side effects w/prednisone and benadryl. Instead of the whole "make me drowsy thing" it has been known to send me into full blown mania which = no sleep for at least 4 days for me!!! You're not the only one...if that makes ya feel any better. I am in between med changes right now also....so we can be crazy together ;) .....best wishes to you...im sure they will get ya straight soon!!! Good Luck!!!

~Here Anytime you need~

**SEBRINA**

Link to comment
Share on other sites

  • 4 years later...

I had a fairly yucky asthma attack within 15 minutes of taking my 2nd dose of Geodon. I took benedryl and watched for a tsh but luckily I never got. I've give through Abilify, seroquel, risperdal and niw geodon - all had significant side effects so that I had to quit.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...